Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 108, NWS North Platte, NE

July 1, 2019Deuel County, Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2019, 9:16 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2019, 9:16 PM MDT (03:16 UTC)
Expired
Jul 1, 2019, 9:45 PM MDT
In force
29 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Deuel County, NE, Garden County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:39 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 1, 5:39 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
639 PM CDT Mon Jul 1 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 254 PM CDT Mon Jul 1 2019

Upper level ridging has flattened some and settling back over the
Southern Plains. This has allowed a stationary front that has been
located across South Dakota to sink south into Nebraska. The front
will be located from around O'Neill to North Platte to Imperial late
this afternoon. The front will weaken and remain in the area
Tuesday, then as upper ridging expands northward once again
Wednesday and Thursday, the front should lift north and become
stationary near the NE/SD border. The front will continue to be the
focus for scattered thunderstorm development the next several days.

As mentioned, the front is located from near O'Neill to North Platte
to Imperial. Scattered thunderstorms are expected to develop late
this afternoon and evening along and near the front. Hi-Res models
show portions of southwest Nebraska (along and south of I-80) having
the best chance for storm organization this evening. Appears a small
MCS could develop in this area and then track eastward into
southern/central Nebraska overnight. Otherwise the storms will tend
to be scattered...and with weak shear organized severe is not
expected. Strong outflow winds though will be possible along with
the potential for heavy rainfall. At this time not seeing a signal
for widespread heavy rain - but a line of thunderstorms could train
over the same location for a time right along the front. This seems
most likely to occur from portions of Hayes, Frontier into
southern/southeast Lincoln counties. The front will weaken and
become nearly diffuse on Tuesday. There is no clear focus for storm
development and will keep pops low. Highs will generally be in the
mid 80s with at least some cloud cover.

.LONG TERM...(Wednesday through Monday)
Issued at 254 PM CDT Mon Jul 1 2019

Upper level ridging will remain across the Southern Plains through
the upcoming week. It is forecasted to build northward some
Wednesday into Thursday. A nearly stationary front will refocus near
the NE/SD border. This would be the best area to see scattered
thunderstorm activity with slight chances farther south. Highs will
once again approach or exceed 90F as the ridge builds northward. Late
in the week and next weekend, it appears a leeward surface low will
become established across northeast CO, with moist southeast upslope
flow across the region. Mid-level flow remains fairly weak, but at
least scattered thunderstorms are possible across the region on the
northern periphery of Southern Plains upper level ridging. The best
chance looks to be Friday evening at this point when a short wave
crossing the area could enhance coverage. Temperature wise highs
look to mostly be in the 80s for the upcoming Holiday weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 636 PM CDT Mon Jul 1 2019

Scattered thunderstorms developing across southwest through
central Nebraska will build into LBF within the next couple hours
and may bring brief MVFR conditions to the area. The strongest
storms in the region may contain strong wind gusts and hail.
Expect thunderstorms to slide east by late evening clearing the
area by 02/05z with VFR conditions then expected to end the
period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Jurgensen
Hazardous weather outlook, Jul 1, 1:57 PM MDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
257 PM CDT Mon Jul 1 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-022000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
257 PM CDT Mon Jul 1 2019 /157 PM MDT Mon Jul 1 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to develop from southwestern into
portions of north central Nebraska, along a stalled out frontal
boundary. Strong to severe storms will be possible in the
vicinity of the front, with gusty winds and heavy rain being the
main threat. Small hail is possible as well. The greatest threat
for severe storms is across Garfield, Wheeler, most of Holt, and
far eastern Boyd county.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

There is a marginal risk for severe storms Tuesday across portions
of northwestern Nebraska. The main threat is west of a line from
Lisco to Kilgore.

Thunderstorm chances continue for the remainder of the week with
the main threat during the late afternoon and evening hours.
Severe weather risk is uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time, though
spotters may be asked to report wind and precipitation amounts to
the National Weather Service in North Platte this evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jul 1, 6:51 PM MDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
751 PM CDT Mon Jul 1 2019

NEZ038-020130-
Custer NE-
751 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 830
PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Broken Bow, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Broken Bow, Callaway, Ansley, Merna, Oconto, Comstock, Berwyn,
Weissert, Westerville, Lillian, Round Valley, Arcadia Diversion Dam
State Wildlife Management Area, Burr Oak, Wescott, Lodi, Buckeye and
Pressey State Wildlife Management Area.

This includes the following highways...
 Highway 183 between mile markers 88 and 111.
 Highway 2 between mile markers 269 and 296.
 Highway 92 between mile markers 273 and 300.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4111 9954 4118 10006 4162 9964 4157 9921
      4142 9921
TIME...MOT...LOC 0051Z 221DEG 15KT 4130 9965

Jurgensen/CDC
Special weather statement, Jul 1, 6:54 PM MDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM CDT Mon Jul 1 2019

NEZ010-029-020130-
Wheeler NE-Holt NE-
754 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND EASTERN
WHEELER COUNTIES UNTIL 830 PM CDT...

At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bartlett, or 32 miles northeast of Ord, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ewing, Bartlett, Knievels Corner, Cumminsville and Four Corners.

This includes Highway 281 between mile markers 139 and 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4176 9837 4189 9864 4232 9831 4231 9830
      4185 9830
TIME...MOT...LOC 0054Z 221DEG 15KT 4190 9845

Jurgensen/CDC
Special weather statement, Jul 1, 7:20 PM MDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
820 PM CDT Mon Jul 1 2019

NEZ026-027-037-038-020145-
Loup NE-Custer NE-Blaine NE-Logan NE-
820 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOUP...SOUTHEASTERN
LOGAN...SOUTHWESTERN GARFIELD...NORTHERN CUSTER AND SOUTHEASTERN
BLAINE COUNTIES UNTIL 845 PM CDT...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Arnold to near Anselmo to
near Weissert. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Taylor, Sargent, Anselmo, Comstock, Victoria Springs State Recreation
Area, Weissert, Lillian, Milburn, Milburn Diversion Dam State
Wildlife Management Area, Round Valley, Walworth, Arcadia Diversion
Dam State Wildlife Management Area, Wescott, Kent Diversion Dam State
Wildlife Management Area, Linscott, Big Oak Canyon, Almeria, Divide
Hill and Gates.

This includes the following highways...
 Highway 183 between mile markers 102 and 125.
 Highway 2 between mile markers 243 and 267.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4152 9989 4147 10026 4175 10020 4184 9951
      4175 9922 4165 9921 4143 9922
TIME...MOT...LOC 0120Z 221DEG 27KT 4153 10012 4157 9984 4153 9951

Jurgensen/CDC
Local storm report, Jul 1, 7:27 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT MON JUL 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     2 NNW BROKEN BOW        41.43N 99.65W
07/01/2019  M41 MPH          CUSTER             NE   ASOS

            ASOS STATION KBBW BROKEN BOW AIRPORT.

&&
Special weather statement, Jul 1, 8:22 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
822 PM MDT Mon Jul 1 2019

NEZ022-020300-
Garden NE-
822 PM MDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 900
PM MDT...

At 822 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles northwest of Oshkosh, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Oshkosh, Lisco, Richardson Lake, Rackett, Dogtown Flats, Adams Flats,
Bluewater Battlefield State Historical Park and Sugar Loaf Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4168 10263 4175 10209 4138 10207 4140 10264
TIME...MOT...LOC 0222Z 260DEG 17KT 4153 10254

Jurgensen/CDC
Special weather statement, Jul 1, 8:49 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
849 PM MDT Mon Jul 1 2019

NEZ022-056-020330-
Deuel NE-Garden NE-
849 PM MDT Mon Jul 1 2019

...SPECIAL WEATHER STATEMENT...

At 849 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 14 miles west of Oshkosh, moving southeast at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oshkosh, Lewellen, Lisco, Ash Hollow State Historical Park,
Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield
State Historical Park and Sugar Loaf Hill.

This includes Highway 92 between mile markers 115 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4159 10263 4144 10199 4139 10202 4139 10206
      4135 10206 4104 10227 4128 10261 4139 10261
      4140 10264 4153 10264
TIME...MOT...LOC 0249Z 309DEG 7KT 4141 10263

Jurgensen/CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:04 PM MDTSpecial Weather StatementLBFWheeler56 min
Jul 1, 6:05 PM MDTSpecial Weather StatementLBFCuster55 min
Jul 1, 6:31 PM MDTAreal Flood AdvisoryLBFFrontier, Hayes, Lincoln79 min
Jul 1, 6:48 PM MDTSpecial Weather StatementLBFFrontier, Hayes57 min
Jul 1, 6:51 PM MDTSpecial Weather StatementLBFCuster39 min
Jul 1, 6:54 PM MDTSpecial Weather StatementLBFWheeler36 min
Jul 1, 7:18 PM MDTAreal Flood AdvisoryLBFCuster110 min
Jul 1, 7:20 PM MDTSpecial Weather StatementLBFCuster25 min
Jul 1, 8:22 PM MDTSpecial Weather StatementLBFGarden38 min
Jul 1, 8:43 PM MDTAreal Flood AdvisoryLBFGarden82 min
Jul 1, 8:49 PM MDTSpecial Weather StatementLBFDeuel41 min
Jul 1, 9:29 PM MDTSpecial Weather StatementLBFDeuel46 min
Jul 1, 9:32 PM MDTSpecial Weather StatementLBFKeith43 min
Jul 1, 9:38 PM MDTAreal Flood AdvisoryLBFDeuel77 min
Jul 1, 10:36 PM MDTSpecial Weather StatementLBFPerkins54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.